MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC ARROW CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07135
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "it was reported that the extension line near the hub got ruptured during use.A new kit was used instead but same problem occurred.Therefore, a new kit was used instead again.The same problem occurred twice in one patient." please see associated mdr# 3010532612-2024-00732.
 
Event or Problem Description
It was reported "it was reported that the extension line near the hub got ruptured during use.A new kit was used instead but same problem occurred.Therefore, a new kit was used instead again.The same problem occurred twice in one patient." associated mdr# 3010532612-2024-00732.
 
Additional Manufacturer Narrative
(b)(4).The lot number reported is 16f24c0074.Returned for investigation was a 5fr.80cm berman catheter without the original packaging.The sample was returned in the ups shipping box and was in a sealed ziploc bag.Upon return, the injection lumen extension line was immediately noted damaged/ ruptured; the injection lumen extension line was noted ruptured approximately from 4.5cm to 10.5cm from the luer end of the extension line.The inflation lumen stopcock was in the open position.The supplied control stroke syringe was noted connected to the inflation lumen stopcock; no damage or abnormalities were noted to the returned syringe.The recommended volume capacity of the balloon is 0.75cc.Upon microscopic inspection, a wrinkle was noted on the balloon surface.No condensation was noted within the inflation lumen extension line.Some dried contrast media was noted within the injection lumen extension line.Dried blood/ contrast media was noted within the berman holes.Dried blood/contrast media was also noted on the exterior surfaces of the returned sample.No damage or abnormalities were noted to the catheter body/extrusion.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically.One side of the balloon measured approximately 4mm.The other side measured approximately 4mm.The balloon met specifications per graphic of radius ratio less than or equal to 2.0.The inflation lu-men was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The aspiration/flush test for the injection lumen could not be performed due to the previously noted damaged/ruptured injection lumen extension line.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "extension line near the hub got ruptured during use" is confirmed.The injection lumen extension line was found ruptured during visual inspection of the returned sample.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged/ruptured injection lumen extension line.The root cause of the complaint is undermined.No further action required at this time.This will be monitored for any developing trends.

Brand Name
ARROW CATH PKGD: BERMAN 5 FR 80CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20150802
Report Number3010532612-2024-00729
Device Sequence Number4235656
Product Code DYG
UDI-Device Identifier00801902002273
UDI-Public(01)00801902002273(11)240328(17)250831(10)16F24C0074(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2025
Device Catalogue NumberAI-07135
Device Lot Number16F24C0074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown